Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 17, 2015, 11:35 AM CST for 8 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 11:35 AM CST (17:35 UTC)
- Expired
- Jan 17, 2015, 3:44 PM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS74 KSJT 171735 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1135 AM CST SAT JAN 17 2015 ...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON... .A COLD FRONT WILL MOVE THROUGH THE BIG COUNTRY EARLY THIS AFTERNOON. BEHIND THIS FRONT...STRONG NORTH WINDS WILL AFFECT THE BIG COUNTRY AREA. THESE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST/WEST ORIENTED ROADWAYS...INCLUDING THE INTERSTATE 20 CORRIDOR. TXZ049-054-098-099-113-114-127-128-172300- /O.NEW.KSJT.WI.Y.0002.150117T1735Z-150117T2300Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 1135 AM CST SAT JAN 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY WHEN TRAVELING ALONG EAST TO WEST ORIENTED ROADS. LIGHT...LOOSE OBJECTS WILL BE THROWN AROUND BY THE WIND. * TIMING: LATE THIS MORNING THROUGH MID AFTERNOON. * WINDS: SUSTAINED NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
783 WWUS74 KSJT 172144 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 344 PM CST SAT JAN 17 2015 TXZ049-054-098-099-113-114-127-128-172245- /O.CAN.KSJT.WI.Y.0002.000000T0000Z-150117T2300Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 344 PM CST SAT JAN 17 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE DECREASING ACROSS THE BIG COUNTRY...AND WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD REMAIN ALERT FOR GUSTY CROSS WINDS ON EAST WEST ROADWAYS LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 5:09 AM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 17, 5:09 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 509 AM CST SAT JAN 17 2015 .AVIATION... /12Z TAFS/ Southwest winds will veer to the west by mid/late morning, increasing to 12-16 kts. A cold front will move across the area around or after noon, shifting from the north at 15 to 20 kts. Winds will diminish around 00z, becoming light and variable overnight. VFR conditions will prevail through TAF period with scattered high clouds across the region. Johnson && .PREV DISCUSSION... /ISSUED 330 AM CST Sat Jan 17 2015/ SHORT TERM... (Today and tonight) A weak cold front will move south across the area today, but should have minimal impact on an otherwise very nice mid January day. The leading edge of this cold front is moving south through southwest KS as of 3 AM and is expected to reach the I-20 corridor by midday, eventually crossing the Concho Valley and northwest Hill Country this afternoon. Westerly, downslope winds will develop ahead of this front, shifting to the north in the wake of the fropa. Winds will be gusty behind this front, sustained at 15-25 mph with gusts around 30 mph at times. The 850 mb thermal ridge will nose eastward in the warm sector, overspreading the southern half of the CWA. This should push afternoon temps into the upper 60s and lower 70s, with highs in the Big Country similar to what was observed yesterday (mid 60s). No rain will accompany this system as low/mid-level moisture remains scant. Winds will decrease by sunset, backing to the northwest in the evening and become light and variable overnight as the surface anticyclone moves across the area. Overnight temperatures are forecast to fall into the lower 30s across most of West Central Texas, with a few low-lying areas possibly dipping into the upper 20s. LONG TERM... (Sunday through Friday) As an upper trough continues moving east away from our area and upper ridging builds over the western CONUS, the forecast area will come under a northwest flow aloft. Highs Sunday will be in the mid 60s warming into the upper 60s on Monday. Morning lows on Monday will be in the upper 30s to around 40 degrees. A weak dry cold front will move into the area on Tuesday with cooler afternoon highs ranging from the upper 50s over the Big Country to the low to mid 60s south of Interstate 20. Post-frontal morning lows on Wednesday will be in the mid to upper 30s and afternoon highs on Wednesday will be in the mid 50s. An upper trough over southern California and the northern Baja Wednesday morning will bring a change in weather to the forecast area by Wednesday night as it moves east over southern New Mexico and then parks over northern Mexico through the end of the week. The position of the upper trough will increase low level moisture over our area with a concomitant persistent chance of rain showers through the end of the week. Given cloudy conditions and periodic showers the afternoon highs will remain cool with mostly upper 40s to lower 50s expected Thursday and Friday. Morning lows in the upper 30s on Thursday will cool into the lower 30s by Friday morning. With the forecast temperature profile we are not expecting any wintry precipitation with this system. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 32 66 40 67 / 0 0 0 0 0 San Angelo 71 31 68 39 70 / 0 0 0 0 0 Junction 73 32 68 37 72 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Aviation: 25 Short-term: 25 Long-term: 15
Hazardous weather outlook, Jan 17, 5:07 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 507 AM CST SAT JAN 17 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 507 AM CST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.